Monday, May 30, 2022

Advil Or Tylenol For Sinus Pressure

What Are Some Other Side Effects Of Coricidin D Cold/flu/sinus

Advil Congestion Relief

All drugs may cause side effects. However, many people have no side effects or only have minor side effects. Call your doctor or get medical help if any of these side effects or any other side effects bother you or do not go away:

  • Not able to sleep.
  • Feeling sleepy.

These are not all of the side effects that may occur. If you have questions about side effects, call your doctor. Call your doctor for medical advice about side effects.

You may report side effects to the FDA at 1-800-332-1088. You may also report side effects at https://www.fda.gov/medwatch.

Donât Miss: Do Onions Lower Blood Pressure

Advil Sinus Congestion & Pain

Advil Sinus Congestion & Pain combines the speed and strength of Advil and a proven nasal decongestant for fast, effective relief of sinus pressure and congestion associated with colds. Though mucus can contribute to the stuffed up feeling, nasal congestion is the swelling of the tissues in the nose and sinuses caused by inflammation. Advil Sinus Congestion & Pain re-opens your airways by constricting the blood vessels in your nose and sinuses.

Advil Sinus Congestion & Pain also treats the pain associated with colds. The philosophy behind Advil Sinus Congestion & Pain is that cold-sufferers who treat only nasal congestion or the pain associated with it really only address half the problem. Both pain and congestion are major symptoms of colds so it just makes sense to treat them both with just one tablet. Get fast, powerful relief with Advil Sinus Congestion & Pain.

Featured on Prevention.com in 11 Cold Medicines That Will Make You Feel Less Miserable. Read the full article.

Temporarily relieves these symptoms associated with the common cold or flu:

  • headache

12 years of age and older:

  • 1 tablet every 4 hours while symptoms persist.
  • Do not use more than 6 tablets in 24 hours unless directed by a doctor.

Under 12 years of age

  • Do not use

    *Nonsteroidal anti-inflammatory drug

Inactive Ingredients:

Use as directed. Read complete warnings and information.

Advil Sinus Vs Tylenol Sinus

Sinus issues affect more than 35 million Americans, according to Dr. Murray Grossan, an eye, nose and ear specialist 1. Most sinus problems are treated with over-the-counter medications such as Advil Sinus or Tylenol Sinus 34. While the drugs found in both products have a similar function, you should be aware of the differences 3. Before taking any OTC drug, research it and talk to your doctor.

If you are experiencing serious medical symptoms, seek emergency treatment immediately.

Don’t Miss: Is Ginger Good For Sinus Infection

What Are Sinus Headaches

Real sinus headaches are almost always from a sinus infection. Sinus infections are common with 10% to 30% of the population experiencing at least one sinus infection each year.

Sinus infections are also known as sinusitis or rhinosinusitis. This occurs when the sinus becomes inflamed. Common symptoms include thick nasal mucous, blocked nose and facial pain. Sinus infections may be caused by an infection, allergy or air pollution. Most cases are due to viral infection. Infections are often transmitted through coughing, sneezing, kissing, contact with contaminated surfaces, food or water or contact with infected animals or pets.

To understand how sinus headaches are confused with migraine its important to know what migraine is.

Dont Miss: Is Zyrtec Good For Sinus Pressure

Warning Disclaimer Use For Publication

Advil Cold &  Sinus Non

WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.

DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only. Our phase IV clinical studies alone cannot establish cause-effect relationship. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.

If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.

Recommended Reading: I Keep Getting Sinus Infections

Why Is There A Warning About Heart Disease High Blood Pressure Or Diabetes

Contacî Cold + Flu advises patients suffering from heart disease, high blood pressure and/or diabetes to consult with their doctor before using Contac. Decongestants in cold medicines decrease the size of enlarged blood vessels in nasal passages, but they can also affect blood vessels in the rest of your body and raise blood pressure. For most people, this increase isnât significant. However, some people can have exaggerated responses to decongestants, contributing to dangerously high blood pressures. As stated on the label, check with your doctor before using Contac Cold + Flu if you have liver disease, heart disease, thyroid disease, diabetes, glaucoma, high blood pressure, trouble urinating due to an enlarged prostate gland , or a breathing problem such as emphysema or chronic bronchitis. Frequently Asked QuestionsContinue reading > >

How Decongestants And Ibuprofen Work

Treatment Options

To understand how decongestants and ibuprofen work, it helps to understand what causes the symptoms of a cold or flu. Nasal congestion is often a result of swelling in the nasal and sinus tissue caused by inflammation, not necessarily excess mucus. Therefore, its important to treat the whole problem with a decongestant and a pain reliever, like ibuprofen.

Also Check: How To Relieve Sinus Pressure In My Face

Will Acetaminophen Raise Blood Pressure

The makers of Tylenol are advertising that their pain reliever

Wont raise blood pressure the way that Advil, Aleve or Motrin sometimes can.

That sounds reassuring, but you will notice that the commercial does not say acetaminophen wont raise blood pressure at all.

The question: does acetaminophen raise blood pressure? is complicated. Researchers have found that both acetaminophen and NSAIDs independently increase the risk of hypertension in women .

There is this analysis of 80,020 women in the Nurses Health Study II :

Conclusions: Use of NSAIDs and use of acetaminophen were significantly associated with increased risk of hypertension, but aspirin use was not. A substantial proportion of hypertension in the United States, and the associated morbidity and mortality, may be due to the use of these medications.

What’s The Difference Between Advil Tylenol Aleve And Asprin

Advil Cold & Sinus Commercial

A few things to note. First, if you have any questions at all about the right pain reliever, ask your doctor or another medical professional. Sometimes the right pain killer depends on things like other medical conditions you might have , your age, and how much alcohol you drink every week. Also, the generic versions of these painkillers are just as effective as the brand names.

As the infographic notes, the information shows the outcomes of drug studies that suggest which type of pain reliever works best for each condition. That doesn’t mean the Advil doesn’t work on headaches or Aleve doesn’t work for menstrual cramps.

Pain relievers do work in different ways. Medicines like Advil or Motrin and Aleve are both NSAIDs they’re both anti-inflammatory drugs, which means they reduce swelling. That’s why something like Aleve is good for arthritis and Motrin is good for sore muscles.

For example, if you’re taking an over-the-counter medication for a cold or cough, check to see if it also has acetaminophen before you pop a Tylenol along with it to relieve fever. You may be taking more of the painkiller than you think you are if you’re taking multiple kinds of medicine during the same time period.

Don’t Miss: How To Tell If Your Getting A Sinus Infection

Sinus Pain Put Down The Ibuprofen And Acetaminophen

When the sinus pain and pressure hit, many of us will automatically reach for an over-the-counter pain reliever such as an ibuprofen like Advil or an acetaminophen like Tylenol. We know these medications work for some ailments, including a common headache, but are they really effective for relieving sinus pain? Yes and no.

Tylenol Vs Advil Considerations

Tylenol is commonly used to treat fever and headaches 4. Due to its lack of anti-inflammatory properties it is not typically used to treat arthritis or other body aches. Tylenol does not upset the stomach so someone suffering from gastrointestinal issues should use Tylenol over Advil 34. An overdose of Tylenol can lead to liver damage according to www.drugs.com 34.

Advil is considered a nonsteroidal anti-inflammatory drug 3. NSAIDs work by reducing the amount of hormones that contribute to inflammation in the body. Advil helps sinus issues because most of the time the sinus cavity is inflamed and irritated 3. Advil is not recommended to be taken by pregnant or nursing mothers 3.

You May Like: Best Non Drowsy Allergy Sinus Medicine

Pseudoephedrine And High Blood Pressure Interaction

In 2005, a study showed that pseudoephedrine increased systolic blood pressure and heart rate, but had no effect on diastolic blood pressure.1 They also found that higher doses and immediate-release formulations of pseudoephedrine were associated with higher blood pressures.1 In addition, the study revealed that patients with well controlled hypertension had higher systolic and diastolic blood pressures after taking immediate release pseudoephedrine formulations.1

Before Taking This Medicine

Advil Allergy &  Congestion Relief (10 Count) Pain Reliever ...

Ibuprofen can increase your risk of fatal heart attack or stroke, even if you don’t have any risk factors. Do not use this medicine just before or after heart bypass surgery .

Ibuprofen may also cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are using Advil Cold & Sinus, especially in older adults.

You should not use this medicine if you are allergic to ibuprofen or pseudoephedrine, or if you have ever had an asthma attack or severe allergic reaction after taking aspirin or an NSAID.

Do not use Advil Cold & Sinus if you have used an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, methylene blue injection, phenelzine, tranylcypromine, and others.

Do not give ibuprofen to a child younger than 12 years old.

Ask a doctor or pharmacist if this medicine is safe to use if you have ever had:

If you are pregnant, you should not take Advil Cold & Sinus unless your doctor tells you to. Taking an NSAID during the last 20 weeks of pregnancy can cause serious heart or kidney problems in the unborn baby and possible complications with your pregnancy.

Ask a doctor before using this medicine if you are breastfeeding.

Read Also: Who To See For Sinus Issues

What Causes A Sinus Infection

A sinus infection can be caused by several different things including:

Seasonal allergies A deviated septum: The septum is the part of the nose that divides it into right and left nostrils. Some people have crooked or deviated septums, which makes them more susceptible to sinus infections. Nasal polyps Respiratory tract infections

Sinus infections may be acute or chronic .

Can Tylenol Acetaminophen Raise Blood Pressure

Nonsteroidal anti-inflammatory drugs are among the most popular drugs in the pharmacy. Thats because there is a lot of pain out there. Whether its from headaches, arthritis or backaches, tens of millions of people seek relief with OTC analgesics such as Advil, Aleve, Motrin IB, Excedrin or Tylenol. There are data suggesting that NSAIDs can raise blood pressure in susceptible people. Will a non-NSAID drug like acetaminophen raise blood pressure?

Also Check: What To Take For Stuffy Nose And Sinus Pressure

Common Colds: Relief For A Stuffy Nose Cough And Sore Throat

There are no treatments that fight cold viruses directly. But nasal sprays and painkillers like ibuprofen and acetaminophen can provide some relief from cold symptoms. Many other treatments have either not been studied well enough or have no proven benefit.

Colds are very common: On average, adults come down with a cold 2 to 4 times a year, and children have as many as 6 to 8 colds a year. The reason that colds are so common is that they can be caused by very many different kinds of viruses. So having had one virus doesn’t make you immune to other cold viruses.

Colds usually go away on their own after about one to two weeks. Although the symptoms such as a runny or stuffy nose, cough and headache can be bothersome, you don’t need to take medication. None of the currently available treatments can shorten the length of a cold. Antibiotics only fight so they dont help in the treatment of simple common colds that are caused by viruses. They can have side effects too, so they should only be used if a bacterial infection develops as a complication of the cold.

Why Otc Pain Relievers Arent The Answer

Advil Liquid Gels & Cold & Sinus Ad (1998)

As we said above, these treatments are only temporary and have to be taken for as long as you are suffering and then taken again when the sinus pain comes back. Its a vicious cycle. More importantly, pain relievers only treat the symptoms and not the actual cause of your suffering. Chronic sinusitis can be caused by a number of things, which in turn cause inflammation, pain and blockage. These causes include:

  • Nasal polyps

Don’t Miss: Sinus Infection Loss Of Smell

The Right Way To Treat A Sinus Infection

5 min Read Time

Your head is throbbing, especially around your eyes. You cant stop coughing, and for some reason, your breath is terrible. Blowing your nose is a mess.

Bad news: You could have a sinus infection. Most frequently triggered by the common cold, over 30 million American adults are diagnosed with sinusitis yearly.

So, what exactly are sinus infections? How can you tell if you have one? And holy cow how can you feel better as quickly as possible?

Compare With Similar Items

This item Advil Sinus Congestion and Pain, Sinus Relief Medicine, Pain Reliever and Fever Reducer with Ibuprofen and Phenylephrine HCl – 20 Coated Tablets
4.8 out of 5 stars4.7 out of 5 stars4.7 out of 5 stars4.7 out of 5 stars4.8 out of 5 stars
Price$18.07$18.07
ShippingFREE Shippingon orders over $25.00 shipped by Amazon or get Fast, Free Shipping withFREE Shippingon orders over $25.00 shipped by Amazon or get Fast, Free Shipping withFREE Shippingon orders over $25.00 shipped by Amazon or get Fast, Free Shipping withFREE Shippingon orders over $25.00 shipped by Amazon or get Fast, Free Shipping withFREE Shippingon orders over $25.00 shipped by Amazon or get Fast, Free Shipping with
Sold By
20 Count24 Count20 Count24 Count50 Count

Ibuprofen 200mg , Phenylephrine HCI 10mg

Legal Disclaimer

Satisfaction Guarantee If for any reason you are not satisfied with any GSK Consumer Healthcare product, GSK Consumer Healthcare will provide you with a reimbursement within 45 days of the date of purchase. Please note that because GSK is unable to control the quality of our products sold by unauthorized sellers, the Guarantee is not available for products purchased from unauthorized sellers due to potential quality issues outside GSKâs control. Please contact GSK Consumer Healthcare directly for more information.

4.8 out of 5 stars

Read Also: What Is Used To Treat Sinus Infection

What Kind Of Medicine Can You Take With High Blood Pressure

  • Water pills are medications that help your kidneys eliminate sodium and water from your body. They are also known as diuretics.
  • A class of drugs called angiotensin-converting enzyme inhibitors
  • Blockers of the angiotensin II receptors .
  • Block calcium channel blockers in order to prevent calcium buildup.
  • Help For Sinus When I Have High Blood Pressure

    Advil Sinus Congestion &  Pain, Non

    Many people suffer from sinus trouble, whether it is a temporary sinus problem or chronic sinusitis. Sinus congestion can cause breathing difficulties, and the extreme congestion leads to sinus headache. Prolonged sinus congestion can lead to sinus infections. There are treatments for congested sinuses, but if you have high blood pressure you must be careful about which treatments you use, as some may actually raise blood pressure.

    If you are experiencing serious medical symptoms, seek emergency treatment immediately.

    Don’t Miss: How To Get Over A Sinus Infection Quickly

    What Are The Side Effects Of Ibuprofen And Pseudoephedrine

    Get emergency medical help if you have signs of an allergic reactionor a severe skin reaction .

    Get emergency medical help if you have signs of a heart attack or stroke: chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, leg swelling, feeling short of breath.

    Stop using this medicine and call your doctor at once if you have:

    • confusion, severe drowsiness, ringing in your ears, severe dizziness, feeling like you might pass out
    • fast, pounding, or uneven heartbeat
    • easy bruising or bleeding
    • a skin rash, no matter how mild
    • signs of stomach bleedingbloody or tarry stools, coughing up blood or vomit that looks like coffee grounds
    • liver problemsloss of appetite, stomach pain , tiredness, itching, dark urine, clay-colored stools, jaundice
    • kidney problemslittle or no urination, swelling in your feet or ankles, feeling tired or short of breath or
    • nerve problemsfever, headache, neck stiffness, chills, increased sensitivity to light, seizure .

    Common side effects may include:

    • diarrhea, constipation
    • sleep problems or
    • flushing .

    This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

    Inhaling Steam And Drinking A Lot Of Fluids

    Many people find it pleasant to breathe in steam with or without adding things like chamomile or peppermint oil, because the warmth and moisture can have a short-term soothing effect on the mucous membranes lining the nose. But this kind of inhalation doesnt have a clear effect on cold symptoms.

    Drinking a lot of fluids is also often recommended if you have a cold. Theres no scientific proof that this will help, though, so theres no need to force yourself to drink more fluids than you feel like drinking when you have a cold. Still, people often find that hot tea or warm milk have a soothing and warming effect.

    Don’t Miss: Ways To Cure Sinus Congestion

    Popular Articles
    Related news